MAUDE Adverse Event Report: ARTHREX, INC. 3.0X130MM FIBULA NAIL, RIGHT; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. 3.0X130MM FIBULA NAIL, RIGHT; INTRAMED FIXATN ROD AND ACCESS
Model Number 3.0X130MM FIBULA NAIL, RIGHT
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via email that an ar-8973r-30-130 arthrex right fibulock nail talons would not expand or engage with the actuation driver.A new ar-8973r-30-130 arthrex right fibulock nail was used, and the actuation driver engaged immediately.The patient was not affected.This was discovered during an ankle fracture procedure on (b)(6) 2024.The case was delayed three minutes without additional anesthesia administered.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 complaint allegation is confirmed based on the received condition of the device.One unpackaged ar-8973r-30-130 arthrex fibulock® nail batch number: 151135643 was received for investigation.Visual evaluation noted debris in the hex of the tension screw.The debris was removed and inspected under a magnifier.The debris appeared to be bone matter.Refer to investigation photos.Functional testing was then performed by assembling the returned ar-8973r-30-130 arthrex fibulock® nail with an ar-8973-01 outrigger targeting guide batch number: 052029 and an ar-8973-03 attachment screw batch number: 1391911.An ar-8973-17 torque-limiting actuation driver batch number: 131928 was then used to attempt to deploy the talons.It was noted that the torque-limiting actuation driver was able to mate with the hex of the tension screw and actuate the talons as intended.The most likely cause for the reported failure can be attributed to misuse due to the debris in the hex preventing the actuation driver from engaging with the hex of the tension screw.Refer to investigation photos.

Brand Name
3.0X130MM FIBULA NAIL, RIGHT
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20161842
Report Number1220246-2024-07443
Device Sequence Number7407260
Product Code HSB
UDI-Device Identifier00888867295216
UDI-Public00888867295216
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.0X130MM FIBULA NAIL, RIGHT
Device Catalogue NumberAR-8973R-30-130
Device Lot Number15151445
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown